MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Model Number N/A
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the involved 8fr angio-seal device was attempted post 7fr destination removal.The cath lab reports that the anchor did not deploy out of angio-seal sheath.The rt followed correct steps and proceeded to seal; upon the pull back of the angio-seal system, the entire unit came out of the body.It was noticed after site was controlled that the anchor was in the edge of the angio-seal sheath.The patient's condition was stable.The procedure was successful; however, failed closure.Additional information was received on 21jul2020.The procedure performed prior to use of the angio-seal device was an atherectomy of left leg.A 7fr destination was used during the procedure.A pre-deployment angiogram was performed.Everything wen smooth until closure.Hemostasis was achieved by manual pressure.Additional information was received on 28jul2020.The footplate never came out of sheath while deploying.The angio-seal was cut to confirm that the footplate was in the sheath and not in the patient.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One used 8fr angio-seal sts plus was received for product evaluation.The severed hemostasis sheath was returned mated with the carrier tube assembly along with a header bag.The arteriotomy locator was returned as well.No other accessory components were returned.Visual inspection revealed that the locator was bent in a curved shape.The carrier tube was found to be mated with the sheath and the deployment of the sleeve was in full rear lock position with colored bands fully exposed.Microscopic analysis revealed that the anchor was still present within the hemostasis sheath.There was a cut observed in the hemostasis sheath.No other visual anomalies were noted with the device.Functional testing of the device could not be performed since the distal tip of the sheath was cut causing the anchor to be exposed.The cut in the hemostasis sheath was inflicted by the user to verify that the presence of the anchor within the sheath as stated in the complaint description.Ifu states: "note: do not proceed until you are certain that the anchor has been properly deployed (figure 9).If the anchor is improperly deployed, the angio-seal¿ device will not function." based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.It is likely that failure to position the device sleeve in the full forward lock position or an obstruction to the anchor posting to the distal tip may have caused the reported event.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
8F ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
265 davidson ave
suite 320
somerset, nj
MDR Report Key10384173
Report Number3013394970-2020-00486
Device Sequence Number3447021
Product Code MGB
UDI-Device Identifier00389701011851
UDI-Public00389701011851
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberN/A
Device Catalogue Number610121
Device Lot Number06099764
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2020
Initial Date Received by Manufacturer 07/20/2020
Supplement Date Received by Manufacturer08/08/2020
Initial Report FDA Received Date08/10/2020
Supplement Report FDA Received Date09/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DESTINATION; GLIDEWIRE; DESTINATION; GLIDEWIRE
Outcome Attributed to Adverse Event Required Intervention;